MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 20GX1.25IN WINGED BC; CATHETER, INTRAVASCULAR, THERAPEUTIC

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 20GX1.25IN WINGED BC; CATHETER, INTRAVASCULAR, THERAPEUTIC
Model Number 386811
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that cathena 20gx1.25in winged bc had a safety mechanism failure.The following information was provided by the initial reporter: additional information (b)(6) 2021: there was no needle stick injury.Safety mechanism of the needle not activated, still unclear whether there has been a needlestick injury.Notification via email: after removing the iv needle from the cannula, the safety mechanism did not activate, on department emergency.
 
Event or Problem Description
It was reported that cathena 20gx1.25in winged bc had a safety mechanism failure.The following information was provided by the initial reporter: additional information (b)(6)2021: there was no needle stick injury.Safety mechanism of the needle not activated, still unclear whether there has been a needlestick injury.Notification via email: after removing the iv needle from the cannula, the safety mechanism did not activate, on department emergency!.
 
Additional Manufacturer Narrative
Investigation summary one sample in open packaging was received by our quality team for evaluation.The sample was observed with the safety mechanism not activated and no dented mark on the cannula.The tip shield was manually pushed through the cannula and was able to activate properly, no safety activation failure was observed.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
CATHENA 20GX1.25IN WINGED BC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11742543
Report Number8041187-2021-00356
Device Sequence Number4417837
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public00382903868117
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number386811
Device Catalogue Number386811
Device Lot Number0059312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1